A Bayesian analysis of the multinomial probit model with fully identified parameters

Robert E. McCulloch, Nicholas G. Polson, Peter E. Rossi

Research output: Contribution to journalArticle

141 Scopus citations

Abstract

We present a new prior and corresponding algorithm for Bayesian analysis of the multinomial probit model. Our new approach places a prior directly on the identified parameter space. The key is the specification of a prior on the covariance matrix so that the (1,1) element if fixed at 1 and it is possible to draw from the posterior using standard distributions. Analytical results are derived which can be used to aid in assessment of the prior.

Original languageEnglish (US)
Pages (from-to)173-193
Number of pages21
JournalJournal of Econometrics
Volume99
Issue number1
DOIs
StatePublished - Nov 2000
Externally publishedYes

Keywords

  • Bayesian analysis
  • Priors
  • Probit models

ASJC Scopus subject areas

  • Economics and Econometrics

Fingerprint Dive into the research topics of 'A Bayesian analysis of the multinomial probit model with fully identified parameters'. Together they form a unique fingerprint.

  • Cite this